Overdose ascorbic acid: symptoms, consequences
Vitamin C, or ascorbic acid, is a necessary substance for the human body. He administered to children, adults, pregnant. Few people know that if the wrong intake of vitamins can cause overdose ascorbic acid. In this article we reviewed the causes and symptoms of this condition, the basic principles of emergency first aid poisoned person, the medical treatment and prevention of poisoning in vitamin C.
What is ascorbic acid, why it is assigned
Ascorbic acid, or vitamin C, is involved in many processes in the body. It is necessary for the functioning of all organs and systems. Listed below are its main functions in the human body:
- regulates blood clotting ;
- protects cells from oxidation (vitamin C is the most powerful natural antioxidant);
- involved in all metabolic processes;
- regulates the production of certain vitamins (A, b, E);
- protects the body from malignant diseases, cancerous tumors;
- involved in the development of the fetus during pregnancy, protects it from anomalies and defects;
- ensures the protective function of the immune system;
- triggers the adrenal glands and their production of corticosteroids;
- strengthens teeth, nails, hair;
- provides elasticity to the skin, is responsible for the production of collagen fibers;
- protects nerve cells from premature death.
In nature, we use the vitamin C with fresh fruits and vegetables. He was particularly numerous in citrus fruits, kiwi, apples, fresh berries. During heat treatment, ascorbic acid is destroyed. This is why jams and compotes not saturate the body with this substance.
Vitamin C can be administered in the form of the drug to people who have its deficiency in the body or in some pathological conditions, which include:
- acute respiratory viral infections, influenza, immunodeficiency;
- hypovitaminosis of vitamin C;
- bleeding in the body various locations (uterine, pulmonary, nasal, gastrointestinal bleeding, etc.);
- hangover (ascorbic acid with glucose helps to neutralize the alcohol);
- the recovery period after various infectious diseases;
- when Smoking (nicotine clears the body of vitamin C and leads to vitamin deficiency);
- brittle teeth, nails, hair, skin problems;
- inflammatory processes in the stomach and intestines.
Causes of overdose and poisoning With vitamin C
Poisoning in ascorbic acid can occur for many reasons. Listed below are the main factors leading to this pathological condition.
- Not following the dosage appointed by the doctor. Lethal dose of ascorbic acid: 20-30 grams. Overdose is dangerous for the health of adults and children.
- Uncontrolled reception of preparations with vitamin C. Ascorbic acid is most often available in tablet form, pleasant to the taste, with fruity aromas. Some people buy them for the taste and eat instead of candy.
- The use of tablets by children. The tongue is very like children, and they can eat at a time all the pills, left the adults in an accessible place. The child poisoning develops when a small dose of vitamins.
- The acceptance of expired vitamins. These medications have an expiration date, which must be checked before their appointment.
What are the dangers of poisoning askorbinka
What happens if you eat a lot of ascorbic acid? The consequences can be very negative. These include a pathological condition, described next.
- Acute renal failure in which the kidney cannot filter and clean the blood. The patient reduces the amount of urine produced (anuria), edema in the whole body and signs of intoxication, yellow skin and sclera.
- Acute gastritis – inflammation of the mucous membrane of the stomach, can cause gastrointestinal bleeding, peptic ulcer disease. The patient has severe pain in the stomach, increased body temperature.
- Severe allergic reactions such as angioneurotic angioedema or anaphylactic shock. This is an acute condition can be fatal.
- Urolithiasis develops with prolonged chronic overdose of vitamin C.
- If the mother during pregnancy uncontrollably took vitamin C, the child may experience the tendency to allergic reactions, bronchial asthma and atopic dermatitis.
Symptoms of poisoning
Clinical manifestations of overdose vitamin C developing within the first 2 hours after its ingestion. Their severity depends on the amount of alcohol consumed the drug.
The main symptoms of overdose of ascorbic acid:
- General weakness, headache, feelings of anxiety, worry;
- tachycardia – rapid heartbeat (above 100 beats/min);
- hyperhidrosis – excessive sweating;
- nausea and profuse vomiting. Vomit can contain the residue of pills, food, gastric juice, bile, mucus;
- abdominal pain may be localized in the stomach or spread throughout the abdomen, to be similar to the intestinal colic;
- increased flatulence, flatulence;
- sleep disorders. Due to severe weakness and fatiguepoisoned person difficult to sleep;
- itchy allergic skin rash type hives.
First aid for poisoning by askorbinka
If poisoning ascorbic acid you should immediately call the ambulance. The sooner you do, the patient more likely to survive and not get serious complications. While waiting for doctors, you can begin to give the patient first aid. In severe poisoning it may depend on the patient's life.
Remember that to self-medicate in cases of poisoning by askorbinka prohibited. Only the doctor, after assessing the symptoms and condition of the patient, can prescribe proper treatment.
The table below presents the principal components of first aid that you can provide a victim until medics arrive SMP:
|The name of the method||Description||Technique|
|Gastric lavage||You need to stop absorption of the drug trapped in the stomach into the blood stream. Pills, swallowed man, can partially remain in the stomach for several hours. Through cleansing of the stomach can prevent the increase of intoxication.||You have to chug a liter canteen of water at room temperature and snatch it up. For a more complete cleansing of the stomach it is necessary to repeat this procedure several times.
Doctors do not recommend to use a solution of potassium permanganate at a poisoning with vitamin C.
|Colon cleanse||Enema is needed to cleanse the intestines, reduce intoxication.
Please note that in house conditions is forbidden to add to the enema medicines, or decoctions of herbs.
|Prior to the advent of clean wash water. Use clean boiled water at room temperature.
For kids used baby pears (100, 200 or 500 ml).
|Sorbents||The sorbents needed to neutralize the drunk pills and their rapid elimination from the body.
Carefully check the date of manufacture and dispensing read the rules before use.
|You can take any of the sorbents, which you can find in your home medicine Cabinet. Examples of drugs:
|Drink||Fluid is necessary for removal of ascorbic acid by the kidneys from the body. The first day you should drink 2-3 liters of fluid.||You can drink alkaline mineral or table water, sweet black tea, broth hips.|
Doctors SMP, arrived on a call, examine the patient, check his vital signs (pulse, blood pressure, respiration, saturation) and initiate first aid, which consists of:
- the performances drip with solutions for removal of intoxication and dehydration;
- the introduction of antispasmodics (for relieving abdominal pain);
- stabilization of work of cardiovascular system, respiratory;
- connect mask to oxygen.
After first aid the patient immediately hospitalitynet division of toxicology or intensive care. The duration of treatment depends on the condition, the amount of alcohol consumed vitamin C and timely treatment for medical help.
Prevention of poisoning
Prevention of poisoning vitamin C to carry out easier, than to treat it. In order to avoid intoxication say, should adhere to the following guidelines:
- do not take vitamin C without consulting a doctor;
- follow the dosage prescribed by the doctor. Do not use it instead of candy and sweets;
- keep the tongue out of reach of children.
Overdose ascorbic acid can be dangerous to humans. When the first symptoms should immediately call the ambulance. Before arrival of physicians the patient should wash the stomach and intestines, to give absorbents and drink. In self to do dangerous to health and life.